Patients have been told to stop taking the medicine straight away if they have been affected by the mix-up - file image(Image: Getty)
The UK medicines regulator has issued a warning over a packaging mix-up involving blood pressure tablets and has advised people to look out for side-effects. A batch of medicine is being recalled because of an error involving the wrong strength, officials said.
Patients are being urged to check the blister strips in their packs. Depending on what you find, you may need to stop taking the medicine immediately.
The recall concerns Lercanidipine Hydrochloride 10mg Film-Coated Tablets. The NHS says lercanidipine is a prescription-only medicine used to help lower blood pressure.
The Medicines and Healthcare products Regulatory Agency (MHRA) is advising people who think they may have taken the wrong dose because of the mix-up and are experiencing side-effects to seek immediate medical advice. The listed symptoms include dizziness, headaches, flushing and palpitations.
Healthcare professionals have also been told to stop supplying the affected batch immediately.
Why was the Lercanidipine batch recalled?
The company Accord has received one report of a carton of Accord-UK Ltd Lercanidipine Hydrochloride 10mg Tablets containing a blister strip of Lercanidipine Hydrochloride 20mg Tablets. Officials say the recall is a precautionary measure.
The MHRA says 20mg is still within the authorised therapeutic dose range for routine use of the medicine. It also said the tablets have different colours and the chance of the defect is thought to be very low.
The medicine being recalled by the MHRA(Image: MHRA)
The agency said: “If you were prescribed Lercanidipine Hydrochloride 10mg Tablets, and received an Accord pack with batch number M2510877, please carefully check the blister strips inside.”
If the carton contains blister strips labelled as Lercanidipine Hydrochloride 10mg Tablets, you can keep taking the medicine. But if the carton contains a blister strip labelled as Lercanidipine Hydrochloride 20mg Tablets, do not take it and contact your pharmacy, the MHRA said.
The report said a sealed carton of Lercanidipine Hydrochloride 10mg Tablets 28, batch number M2510877, was found to contain one blister strip of the correct tablets and one blister strip of Lercanidipine Hydrochloride 20mg Tablets, batch number M2510831. The MHRA says the risk to patients is low because the mix-up is believed to be uncommon.
Possible side-effects from taking the wrong dose of lercanidipine
The regulator said that if someone prescribed lercanidipine 10mg accidentally took 20mg a day for about two weeks, the likely effect would be that the medicine worked too strongly. This could lead to lower blood pressure, along with symptoms such as dizziness, headache, flushing, palpitations or symptomatic hypotension, meaning low blood pressure.
However, MHRA officials said 20mg remains within the authorised therapeutic dose range for routine use of this product. The affected batch number is M2510877. The expiry date is 11/2028. The pack size is 28. The product was first distributed on 24/6/26.
In guidance for healthcare professionals, the MHRA said: “Stop supplying the above batch immediately. Quarantine all remaining stock and return it to your supplier using your supplier’s approved process.
“This recall is at the pharmacy and wholesaler level and not directed to patient level as 20mg remains within the authorised therapeutic dose range for routine use of this product. The tablets have distinct colours and the occurrence of the defect is currently anticipated to be very low. However, should a patient present a pack with the incorrect medicine, pharmacy teams should exercise their professional judgement to supply the correct medication.”
For medical information enquiries and details about this product, email Accord-UK Medical Information Department at [email protected], or call 01271 385257. For stock control enquiries, email Accord-UK Customer Services Team at [email protected], or call 0800 373573. For full details of the recall, see the MHRA notice.
More from Digilifetrends
10 simple, enjoyable expert ways to boost your memory, from reading more to sleeping better
Relying on technology can make people more forgetful, but there are practical ways to sharpen recall. Memory specialists explain the habits and techniques that can help.
7 min read · Published 2026-11-01Looking to hydrate better this winter? These electrolyte tablets are worth a try
It can be simple to drink enough water in summer, when the heat serves as a constant nudge to refill your bottle. In winter, though, staying hydrated is often easier to forget.
4 min read · Published 2026-11-01Opening additional blocked heart arteries may help older adults stay healthier
Older people who suffer a heart attack may do better when doctors treat more than the single artery that triggered the emergency, according to a major clinical trial.
2 min read · Published 2026-11-01